Virginia, 2006

Damaging Winds in Virginia, April 7, 2006

April 7, 2006 · NWS AKQ · 2 events in 2 counties and zones

2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$9,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Apr 7, 6:40 PM EST, 30 minutes earlier.

Area forecast discussion, Apr 7, 6:40 PM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
740 PM EDT FRI APR 7 2006

.SHORT TERM /REST OF TONIGHT/...UPDATED ZONES TO ADD SVR TSTM
WATCH 168 THRU 1 AM FOR AREAS ALONG/WEST I-95.

&&

.PREVIOUS DISCUSSION...
(ISSUED 343 PM EDT FRI APR 7 2006)

SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
ACTIVE WEATHER HIGHLIGHTS THIS FCST PERIOD AS VIGOROUS MID LVL
TROF APPROACHES FROM OH/TN VLYS. SEVERE WEATHER THREAT WILL BE
LIMITED IN CNTRL MID ATLC REGION BY SFC FRONT TIMING AND MARGINAL
INSTABILITY...BUT MODEL TRENDS SUGGEST A GREATER POTENTIAL FOR
BENEFICIAL RAINFALL TO HELP EASE MODERATE DROUGHT CONDS (AT LEAST
TEMPORARILY).

TIMING OF ONSET OF PCPN AGAIN APPEARS TO BE FURTHER DELAYED UNTIL
LATE EVE IN FAR NW AND INTO SATURDAY MORNING FOR FAR SE AREAS.
PREFRONTAL CONVECTIVE BAND NOW MOVING THRU SPINE OF APPALACHIANS
BUT WILL TEND TO WEAKEN AS IT MOVES OUT OF MTNS AS UPR JET SUPPORT
PUSHES NE. NW FORECAST AREA MAY SEE SOME SCTD PCPN WITH THIS
WEAKENING CONVECTION BY LATE EVE. OTHERWISE SEE LTL SUPPORT FOR
PCPN B4 MIDNIGHT. RIGHT ENTRANCE REGION OF UPR JET PUSHES THRU
MTNS LATER TNGT AND WILL SUPPORT BAND OF MODERATE PCPN ALONG AND
BEHIND FRONTAL BNDRY PUSHING THROUGH FCST AREA SAT MORN. ISOLD/SCTD
CONVECTION SUGGESTED WITH SOME ELEVATED INSTABILITY ON MODEL
SOUNDINGS SO WILL CONT TSTM MENTION OVRNGT INTO EARLY SAT. A
MILD/BREEZY NIGHT WITH FORECAST AREA IN WARM SECTOR THRU SAT MORN.

SFC FRONT ONLY GRADUALLY PRESSES SE ON SATURDAY AS SFC WAVE
DEVELOPMENT LIKELY SLOWS PROGRESS. ADDITIONAL LIFT PROVIDED BY LOW
LVL CONVERGENCE INVOF WAVE DEVLOPMENT MOVING ACRS FORECAST AREA
WILL HELP ENHANCE RAINFALL AND HOPEFUL THAT MANY AREAS RECEIVE
AT LEAST BETWEEN .5 AND 1 INCH RAINFALL AMOUNTS. ALSO SOME LOCALLY
HIGHER AMOUNTS PSBL WITH ANY HEAVIER CONVECTION. SEVERE WEATHER
THREAT LIMITED BY EARLY FROPA TIMING OVER MOST FORECAST AREA BUT
NAM BUFKIT FOR ECG SHOWS 1000+ CAPE AND LI -4 AROUND MIDDAY.
STRONG BUT UNIDIRECTIONAL WIND PROFILE WOULD FAVOR WIND DAMAGE
POTENTIAL BUT THREAT MAINLY LIMITED TO NE NC ZONES AS ORF NAM
BUFKIT MUCH LESS IMPRESSIVE. EARLY MAX TEMPS LIKELY AS COLD FRONT
SLIDES SOUTH AND WSW FLOW TURNS ONSHORE.

PCPN SLOWLY ENDING FROM NW TO SE LATE SAT AFTN INTO EARLY SUNDAY
AS MID LVL TROF PUSHES TO MID ATLC COAST. CLEARING AND BREEZY CONDS
OVERTAKE AREA THRU SUNDAY MORN.

LONG TERM /SUNDAY THROUGH FRIDAY/...
COOLER EARLY THIS FCST PERIOD AS SFC HIGH PRES BUILDS IN UNDER
DRY NW FLOW ALOFT SUNDAY AND INTO EARLY NEXT WEEK. UPR RDG THEN
GRADUALLY BUILDS THRU SE STATES FOR MNLY DRY CONDS AND GRADUAL
WARMING TREND.

AVIATION...
VFR CONDS FOR MUCH OF THE OVRNGT THEN LOWERING CIGS/VSBYS AS MAIN
PCPN BAND MOVES IN. MAINLY MVFR AFTER SUNRISE SATURDAU WITH TEMPS
IFR PSBL.

MARINE...
GOING WITH SCA CONDS TNGT INTO SUN MORNG ALL WATERS EXCEPT NRN BAY
(THRU LATE TNGT)...DUE TO LIVELY SW WNDS WITH APPROACH OF FRNT
FOLLOWED BY STRNG N WNDS WITH CAA BEHIND FRNT. CONDS THEN CALM DOWN
ALL WATERS SUN NGT THRU WED WITH HI PRES OVR AREA.

SHORT TERM/LONG TERM...CULLEN

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ630-631 UNTIL 3 AM SATURDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ632-633-650-652-654-656-658 UNTIL
     8 AM SUNDAY.
&&

SHORT TERM...BROWN
Hazardous weather outlook, Apr 7, 3:47 AM EST, 15 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
447 AM EDT FRI APR 7 2006

ANZ633-MDZ021>024-NCZ012>017-030>032-102-VAZ048-049-060>100-
080900-
CURRITUCK SOUND-DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
447 AM EDT FRI APR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF AN...SOUTHEAST
MARYLAND...NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...NORTH CENTRAL VIRGINIA...SOUTH CENTRAL
VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

THERE IS AN ELEVATED FIRE DANGER RISK TODAY...SEE WBCSPSAKQ FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ANZ630>632-650-652-654-656-658-670-MDZ025-080900-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
WATERS FROM FENWICK ISLAND DE TO CURRITUCK BEACH LIGHT NC FROM
20 TO 40 NM-MARYLAND BEACHES-
447 AM EDT FRI APR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF AN AND
SOUTHEAST MARYLAND.

.DAY ONE...TODAY AND TONIGHT...

SMALL CRAFT ADVISORY CONDITIONS ARE IN EFFECT TODAY INTO TONIGHT.
SEE WBCCWFAKQ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

GALE FORCE WIND GUSTS ARE POSSIBLE ACROSS THE COASTAL WATERS SATURDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

44

The radar

The Sterling radar (KLWX), 142 km away, was scanning. The volume nearest the first event began at 00:11 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Fluvanna

When
April 7, 7:10 PM EST
Where
Fluvanna County, Palmyra
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
LAW ENFORCEMENT
Coordinates
37.867, -78.283

Numerous trees down.

Thunderstorm Wind, Louisa

When
April 7, 7:15 PM EST
Where
Louisa County, Bell Xrds
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
37.950, -78.083

Numerous trees down. Roof blown off shed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2006Every state in 2006This day in weather historyWarnings in Virginia, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503336, 5503335.